MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545535
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Breast Mass (2439); No Code Available (3191)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture, breast mass.Concomitant medical products: mentor memorygel breast implant 535cc, catalog# 3545535, serial# (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with mentor memorygel breast implant 535cc and experienced a breast mass and a silent rupture on the right side post-operatively, which were confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 11/06/2019, the mentor failure analysis lab received the device for evaluation.On 11/15/2019, mentor completed evaluation of the device.Device evaluation summary: during evaluation of the sample, it was observed a tear in the union between shell and patch.Also parallel lines of shell wear in the same view.No other anomalies were discovered.The second product received is related to a concomitant device, there are neither deficiencies alleged nor patient injuries.Therefore, no further investigation is required.Rupture, as indicated in the product insert data sheet (pids), is a known complication associated with mentor mammary prostheses.Causes of rupture of gel-filled implants include but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9211140
Report Number1645337-2019-22105
Device Sequence Number18944814
Product Code FTR
UDI-Device Identifier00081317007180
UDI-Public00081317007180
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2020
Device Catalogue Number3545535
Device Lot Number7009322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR